Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Took extra BC pills- help!

 - UBBFriend: Email this page to someone!    
Author Topic: Took extra BC pills- help!
WorriedGirl11
Activist
Member # 95437

Icon 1 posted      Profile for WorriedGirl11         Edit/Delete Post 
Okay, this is going to sound really stupid.

I have anaemia so my doctor told me to take 3 packs of BC pills in a row. I'm on my 4th in a row (Started it by accident so had to finish it) and got breakthrough bleeding, so I took extras from a spare pack I have. Not sure how many but could've been as much as 5 in one day! Stupid, I just wasn't thinking.
The bleeding stopped but now I'm worried I've done harm to my body. Anybody know anything about this?
Won't be doing it again, that's for sure!
Thanks.

Posts: 51 | Registered: Mar 2012  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
You can't really influence breakthrough bleeding by taking extra pills. Taking too few pills or taking pills late can cause breakthrough bleeding, but you can't really do anything to "make it go away". So, next time that happens, please do not randomly take extra pills.

That said, taking a few extra pills won't cause you any long-term harm, though it may mean more wacky withdrawal bleeding.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
WorriedGirl11
Activist
Member # 95437

Icon 1 posted      Profile for WorriedGirl11         Edit/Delete Post 
Thanks for telling me it won't cause any harm. [Smile]

Only on the not being able to make it go away- I was prescribed a higher dosage pill purely for that reason (to make breakthrough bleeding on other pills go away so my anaemia wouldn't be that bad) so upping a dose, e.g. taking two pills, would actually affect it and make it go away temporarily. She told me breakthrough bleeding can be caused by the level of hormones being too low. In some rare cases your body actually adjusts and the need for a higher estrogen BC pill arises.
Just for future reference. [Smile]

Posts: 51 | Registered: Mar 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Since it sounds like your doctor doesn't want you to get withdrawal bleeds right now, it sounds like a good idea to give them a call this week and mention what happened and to ask what you should do next time if a withdrawal bleed comes in the middle of a pack like that.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
WorriedGirl11
Activist
Member # 95437

Icon 4 posted      Profile for WorriedGirl11         Edit/Delete Post 
Okay, thanks.

I'm also a bit panicky- I took 4 a few days ago and then had sex w/o a barrier method, and we used the withdrawal method (that is that he didn't ejaculate before pulling out and didn't for a few minutes after)- is there any increased risk of pregnancy?

And since I've been getting up earlier I started taking the pill 3 hours earlier one day. Is the effectiveness reduced?

[ 07-13-2012, 04:55 AM: Message edited by: WorriedGirl11 ]

Posts: 51 | Registered: Mar 2012  |  IP: Logged | Report this post to a Moderator
WorriedGirl11
Activist
Member # 95437

Icon 1 posted      Profile for WorriedGirl11         Edit/Delete Post 
Asked a pharmacist about the risk, and that's fine!
I've ran 4 packs now, but one week I was sick and had to take 4 from later on in the pack to make up for the ones I threw up (TMI, sorry!). Can I stop when the pills run out and have a 4 day break (less breakthrough then!) or do I have to take an extra 4?

Posts: 51 | Registered: Mar 2012  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3